Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2011, Article ID 564297, 27 pages
http://dx.doi.org/10.1155/2011/564297
Research Article

Joint Behaviour of Semirecursive Kernel Estimators of the Location and of the Size of the Mode of a Probability Density Function

1Département de Mathématiques, Université de Versailles-Saint-Quentin, 45 avenue des Etats-Unis, 78035 Versailles Cedex, France
2EQUIPPE, Université Charles-De-Gaulle, Lille 3, Maison de la Recherche, Domaine Universitaire du Pont de Bois, BP 60149, 59653 Villeneuve d'Ascq Cedex, France

Received 24 May 2011; Accepted 24 August 2011

Academic Editor: Shein-Chung Chow

Copyright © 2011 Abdelkader Mokkadem et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Parzen, “On estimation of a probability density function and mode,” Annals of Mathematical Statistics, vol. 33, pp. 1065–1076, 1962. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. È. A. Nadaraya, “On non-parametric estimates of density functions and regression,” Theory of Probability and Its Applications, vol. 10, pp. 186–190, 1965. View at Google Scholar
  3. J. van Ryzin, “On strong consistency of density estimates,” Annals of Mathematical Statistics, vol. 40, pp. 1765–1772, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. L. Rüschendorf, “Consistency of estimators for multivariate density functions and for the mode,” Sankhyā Series A, vol. 39, no. 3, pp. 243–250, 1977. View at Google Scholar · View at Zentralblatt MATH
  5. V. D. Konakov, “The asymptotic normality of the mode of multivariate distributions,” Theory of Probability and Its Applications, vol. 18, pp. 836–842, 1973. View at Google Scholar
  6. M. Samanta, “Nonparametric estimation of the mode of a multivariate density,” South African Statistical Journal, vol. 7, pp. 109–117, 1973. View at Google Scholar · View at Zentralblatt MATH
  7. W. F. Eddy, “Optimum kernel estimators of the mode,” Annals of Statistics, vol. 8, no. 4, pp. 870–882, 1980. View at Publisher · View at Google Scholar
  8. W. F. Eddy, “The asymptotic distributions of kernel estimators of the mode,” Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 59, no. 3, pp. 279–290, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. J. P. Romano, “On weak convergence and optimality of kernel density estimates of the mode,” Annals of Statistics, vol. 16, no. 2, pp. 629–647, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. A. B. Tsybakov, “Recurrent estimation of the mode of a multidimensional distribution,” Problems of Information Transmission, vol. 26, no. 1, pp. 31–37, 1990. View at Google Scholar
  11. P. Vieu, “A note on density mode estimation,” Statistics & Probability Letters, vol. 26, no. 4, pp. 297–307, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. Mokkadem and M. Pelletier, “The law of the iterated logarithm for the multivariable kernel mode estimator,” ESAIM. Probability and Statistics, vol. 7, pp. 1–21, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  13. C. Abraham, G. Biau, and B. Cadre, “Simple estimation of the mode of a multivariate density,” Canadian Journal of Statistics, vol. 31, no. 1, pp. 23–34, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. C. Abraham, G. Biau, and B. Cadre, “On the asymptotic properties of a simple estimate of the mode,” ESAIM. Probability and Statistics, vol. 8, pp. 1–11, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. H.-G. Müller, “Adaptive nonparametric peak estimation,” Annals of Statistics, vol. 17, no. 3, pp. 1053–1069, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. K. Ziegler, “On the asymptotic normality of kernel regression estimators of the mode in the nonparametric random design model,” Journal of Statistical Planning and Inference, vol. 115, no. 1, pp. 123–144, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. K. Ziegler, “Adaptive kernel estimation of the mode in a nonparametric random design regression model,” Probability and Mathematical Statistics, vol. 24, no. 2, pp. 213–235, 2004. View at Google Scholar
  18. A. Mokkadem and M. Pelletier, “A companion for the Kiefer-Wolfowitz-Blum stochastic approximation algorithm,” Annals of Statistics, vol. 35, no. 4, pp. 1749–1772, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. C. T. Wolverton and T. J. Wagner, “Asymptotically optimal discriminant functions for pattern classification,” IEEE Transactions on Information Theory, vol. 15, pp. 258–265, 1969. View at Google Scholar · View at Zentralblatt MATH
  20. H. Yamato, “Sequential estimation of a continuous probability density function and mode,” Bulletin of Mathematical Statistics, vol. 14, pp. 1–12, 1971. View at Google Scholar
  21. H. I. Davies, “Strong consistency of a sequential estimator of a probability density function,” Bulletin of Mathematical Statistics, vol. 15, no. 3-4, pp. 49–54, 1973. View at Google Scholar
  22. L. P. Devroye, “On the pointwise and the integral convergence of recursive kernel estimates of probability densities,” Utilitas Mathematica, vol. 15, pp. 113–128, 1979. View at Google Scholar · View at Zentralblatt MATH
  23. V. V. Menon, B. Prasad, and R. S. Singh, “Nonparametric recursive estimates of a probability density function and its derivatives,” Journal of Statistical Planning and Inference, vol. 9, no. 1, pp. 73–82, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  24. W. Wertz, “Sequential and recursive estimators of the probability density,” Statistics, vol. 16, no. 2, pp. 277–295, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. E. J. Wegman and H. I. Davies, “Remarks on some recursive estimators of a probability density,” Annals of Statistics, vol. 7, no. 2, pp. 316–327, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. G. G. Roussas, “Exact rates of almost sure convergence of a recursive kernel estimate of a probability density function: application to regression and hazard rate estimation,” Journal of Nonparametric Statistics, vol. 1, no. 3, pp. 171–195, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  27. A. Mokkadem, M. Pelletier, and B. Thiam, “Large and moderate deviations principles for recursive kernel estimator of a multivariate density and its partial derivatives,” Serdica. Mathematical Journal, vol. 32, no. 4, pp. 323–354, 2006. View at Google Scholar · View at Zentralblatt MATH
  28. W. Feller, An introduction to probability Theory and Its Applications, vol. 2, John Wiley & Sons, New York, NY, USA, 2nd edition, 1970.
  29. P. Hall, “Effect of bias estimation on coverage accuracy of bootstrap confidence intervals for a probability density,” Annals of Statistics, vol. 20, no. 2, pp. 675–694, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  30. A. Mokkadem and M. Pelletier, “Compact law of the iterated logarithm for matrix-normalized sums of random vectors,” Theory of Probability and Its Applications, vol. 52, no. 4, pp. 752–767, 2007. View at Publisher · View at Google Scholar
  31. U. Einmahl, “A useful estimate in the multidimensional invariance principle,” Probability Theory and Related Fields, vol. 76, no. 1, pp. 81–101, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet